Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 176, NWS Paducah, KY

June 26, 2000Jefferson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2000, 3:26 AM CDT for Jefferson County, Illinois. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2000, 3:26 AM CDT (08:26 UTC)
Expired
Jun 26, 2000, 4:35 AM CDT
In force
69 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jefferson County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 260827
SVRPAH
ILC081-260935-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
326 AM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHERN ILLINOIS

* UNTIL 435 AM CDT

* AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF WOODLAWN...OR ABOUT 4 MILES
  SOUTHEAST OF NASHVILLE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER WOODLAWN AT 350 AM CDT
  2 MILES NORTH OF MOUNT VERNON AT 405 AM CDT
  3 MILES NORTH OF BLUFORD AT 425 AM CDT

STRONG AND DAMAGING WIND mIS LIKELY WITH THIS LINE OF SEVERE
THUNDERSTORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE WIND
SUBSIDES OR THE WARNING IS NO LONGER IN EFFECT. STAY AWAY FROM
WINDOWS.

LAT...LON 3813 8914 3814 8873 3847 8871 3847 8914

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:15 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 26, 2:15 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 AM CDT MON JUN 26 2000

CURRENT 88D REGIONAL LOOP SHOWS LINE OF CONVECTION FROM SPI THROUGH
STL TO VIH. LINE HAS WEAKENED OVER THE PAST SEVERAL HOURS (STL ONLY
32KT GUST). IR SAT PICS SHOW AREAL COVERAGE OF TOPS WARMING ALTHOUGH
CORE OF DECAYING MCS STILL SHOWING -70C WITH AN EL OF -67C. 06Z
SURFACE ANLYSIS INDICATES MOIST TONGUE AXIS CENTERED ALONG THE
MISSISSIPPI RIVER VALLEY FROM THE GULF COAST TO THE QUAD CITIES.
SURFACE LOW WAS LOCATED OVER NW MO WITH FRONTAL BOUNDARY EXTENDING
FROM LOW THROUGH STL AND MVN TO NEAR BWG. OUTFLOW BOUNDARY STARTING
TO IGNITE STORMS OVER HIGHER DEW POINTS IN SEMO. THIS EXTENDS
SOUTHERN EDGE OF ONGOING LINE OF STORMS.

LATEST RUC SHOWS 1000-500MB THICKNESS SHOULD STEER MCS TOWARD FA.
THIS SHOULD KEEP STORMS ALIVE ESPECIALLY OVER NE SECTIONS OF FA. THE
REMAINDER OF FA IN MORE FAVORABLE MOISTURE/INSTABILITY PROFILE BUT AT GREATER
DISTANCE FROM THE BOUNDARY WHICH SHOULD LIMIT INTENSIFICATION OF
STORMS. AS LINE OF STORMS OVERTAKE THE AREA EARLY THIS AM SHOULD
MODIFY AIR MASS/PUSH FRONTAL POSITION SOUTH OF FA TODAY BEFORE
LIFTING BACK THROUGH AS WARM FRONT THIS AFTN/EVNG. THIS WOULD PLACE
A BOUNDARY OVER FA WHEN UPPER LEVEL WAVE IS FCST TO PIVOT THROUGH
THE AREA. THE AFOREMENTIONED FEATURES COMBINED WITH ABUNDANT
MOISTURE AND PEAK DIURNAL HEATING WILL CREATE A FAVORABLE ENVIRONMENT
FOR POSSIBLE SEVERE THUNDERSTORMS THIS AFTN/EVNG SEE SPC DAY ONE.
00Z/MON MESO ETA SUPPORTS THIS AFTN PEAK CONVECTION AS IT KEEPS QPF
LOW UNTIL AROUND 21Z MON. THE MESO ETA ALSO DEVELOPS SURFACE LOW
OVER SOUTHERN INDIANA THIS AFTN WITH A COLD FRONT EXTENDING
SOUTHWEST THROUGH THE HEART OF PAH FA. THEN FRONT PUSHES SE OF AREA
OVNGT BRINGING A RESPITE FROM THE HEAT.  AVN BRINGS NEXT CHC OF
PRECIP TO AREA WED. THIS IS IN CONTRAST TO THE LATEST ETA RUN WHICH
KEEPS NORTHERLY FLOW AT SFC AND WEST FLOW ALOFT. THUS KEEPS PAH DRY
AND HOLDS PRECIP OFF THROUGH 60 HOURS/12Z WED. WILL TWEAK
ACCORDINGLY.

FWC SEEMS TO HAVE A HANDLE ON COOLER AIR POISED TO COME INTO THE
AREA. CURRENT FORECAST REFLECTS THIS AND WILL CONTINUE TREND.

.PAH...NONE.
KH

In the hours before

Special weather statement, Jun 26, 2:28 AM CDT, 58 minutes before
ILZ075-080-260845-

SPECIAL WEATHER STATEMENT...CORRECTED TIME
NATIONAL WEATHER SERVICE PADUCAH KY
228 AM CDT MON JUN 26 2000

...STRONG THUNDERSTORMS CAN BE EXPECTED IN PERRY AND JEFFERSON
COUNTIES...

AT 225 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM RED BUD
TO NEW BADEN ILLINOIS.  THESE STORMS WERE MOVING TO THE EAST AT 30
MPH...AND WILL AFFECT AREAS AROUND PINCKNEYVILLE AND MOUNT VERNON
BETWEEN 3 AM AND 4 AM.  WINDS GUSTING TO AROUND 40 MPH...ALONG
WITH VERY HEAVY RAINFALL...CAN BE EXPECTED WITH THE PASSAGE OF
STORMS.

RSU
Special weather statement, Jun 26, 3:00 AM CDT, 26 minutes before
ILZ075-080-260845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT MON JUN 26 2000

...STRONG THUNDERSTORMS CAN BE EXPECTED IN PERRY AND JEFFERSON
COUNTIES...

AT 255 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM JUST
EAST OF RED BUD TO JUST WEST OF NASHVILLE ILLINOIS.  THESE STORMS
WERE MOVING TO THE EAST AT 30 MPH. THE STRONGEST PORTION OF THESE
STORMS WILL MOVE THROUGH MAINLY NORTHERN PORTIONS OF PERRY COUNTY
THROUGH 345 AM...WITH WINDS GUSTING TO NEAR 50 MPH POSSIBLE AND VERY
HEAVY RAINFALL. THESE STORMS WILL ALSO AFFECT AREAS AROUND
PINCKNEYVILLE AND MOUNT VERNON AROUND 330 AM.

RSU

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.